Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 96, NWS Nashville, TN

June 14, 2001Bedford County, Marshall County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 14, 2001, 12:47 PM CDT for Bedford County, Marshall County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2001, 12:47 PM CDT (17:47 UTC)
Expired
Jun 14, 2001, 1:15 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Bedford County, TN, Marshall County, TN

The radar

The Northeast Alabama radar (KHTX), 79 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1921 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1921 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

239 
WUUS54 KOHX 141747
SVRBNA
TNC003-117-141815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1247 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BEDFORD COUNTY IN TENNESSEE
  NORTHEASTERN MARSHALL COUNTY IN TENNESSEE

* UNTIL 115 PM CDT

* AT 1239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CHAPEL HILL...OR ABOUT 14 MILES NORTH OF
  LEWISBURG...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHWESTERN BEDFORD COUNTY AT 100 PM CDT
  RURAL NORTHERN BEDFORD COUNTY AT 110 PM CDT

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:03 AM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 14, 10:03 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1003 AM CDT THU JUN 14 2001

WSR-88D SHOWS CONVECTION STARTING TO FIRE UP ACROSS NORTHERN
ALABAMA, WITH VISIBLE SATELLITE LOOP SHOWING CUMULIFORM DEVELOPMENT
OVER WEST TENNESSEE. CONSIDERABLE LOW CLOUDINESS OVER NORTHERN
ALABAMA AND SOUTHERN MIDDLE TENNESSEE SEEMS TO BE CAPPING SURFACE
TEMPERATURES SLIGHTLY, WITH WARMEST TEMPERATURES WITHIN OUR FORECAST
AREA OVER THE NORTH. DESPITE THIS, 14Z MSAS PRODUCTS SHOWS MOST
UNSTABLE/HIGHEST THETA-E AIR CENTERED OVER THE SOUTHERN PLATEAU. 12Z
BNA SOUNDING SHOWS VERY MOIST ENVIRONMENT BETWEEN THE SURFACE AND
ABOUT 710 MB, WITH PRECIPITABLE WATER A RESPECTABLE 1.55 INCHES.
LIFTED INDEX WAS ALREADY -6.7, CONVECTIVE AVAILABLE POTENTIAL ENERGY
3133 J/KG, AND A CONVECTIVE TEMPERATURE OF 86 DEGREES.

HAVE GENERATED 1000-850 MB THICKNESS FORECAST TEMPERATURES, WITH 12Z
RAPID UPDATE CYCLE GIVING 90 DEGREES, AND 12Z MESO-ETA GIVING 93.
WILL LEAVE TODAYS FORECAST TEMPERATURES AS THEY ARE, AROUND 90, SO
IT APPEARS THAT SURFACE HEATING WILL BE ENOUGH TO GENERATE SCATTERED
CONVECTION BY EARLY AFTERNOON. WILL ISSUE A FORECAST UPDATE SHORTLY
AND INCREASE POPS AREA-WIDE TO SCATTERED.

.BNA...NONE.

08

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 12:38 PM CDTSevere Thunderstorm WarningOHXWilliamson37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.